Ob-Gyn questions? Ask a gynecologist online.
irregular bleeding can be caused by a number of things. The most common of which is a hormonal imbalance resulting in anovulatory cycles. Anovulatory cycles result in unopposed estrogenic effect on the uterus and the lining becomes unstable so you have irregular bleeding. Other things may also be to blame such as stress, weight change, thyroid problems, infection, medication, polyps, fibroids...etc. there are a bunch of potential causes.
it is entirely possible that you are having anovulatory cycles (not ovulating) as mentioned above.
if this happens once in awhile it isn't a big deal. if it continues to happen you should consult your gynecologist.
ok. so you should be taking clomid on days 3-7 or 5-9, which ever your doctor has chosen. clomid itself antagonizes estrogen so the FSH increases, thus stimulating the follicles. The hope is that the one of the follicles with grow to become a dominant follicle and ovulate. While ovulation is improved on clomid, it is by no means a guarantee that you are ovulating. While taking the clomid start using an LH detection kit (ovulation kit) to see if you are ovulating. If you are then you should see your doctor for an exam to rule out the other things I mentioned above. If you just started the clomid this cycle, that could be the reason for the irregular bleed and things should return to normal in the next month or so.